MAUDE Adverse Event Report: BAYER HEALTHCARE LLC DR SCHOLLS FREEZE AWAY DUAL ACTION; UNIT, CRYOSURGICAL, ACCESSORIES

BAYER HEALTHCARE LLC DR SCHOLLS FREEZE AWAY DUAL ACTION; UNIT, CRYOSURGICAL, ACCESSORIES
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Burn(s) (1757)
Type of Reportable Event Serious Injury
Event or Problem Description
This spontaneous case was reported by a consumer and describes the occurrence of medical device site burn ("she received a major burn.She stated that the burn is 7.5cm.She stated that it is very deep") in a (b)(6) female patient who received dr scholls freeze away dual action cutaneous spray for therapeutic skin care topical.The occurrence of additional non-serious events is detailed below.Medical conditions: consumer reported that there's no relevant medical history.On an unknown date, the patient started dr scholls freeze away dual action.On (b)(6) 2018, 1 day after starting dr scholls freeze away dual action, the patient experienced medical device site vesicles ("i had blisters after using this.") and medical device site scab ("it turned into a hard scab that popped.").On an unknown date, the patient experienced medical device site burn (seriousness criteria medically significant and intervention required).The patient was treated with sulfadiazine silver (silver sulfadiazine).Dr scholls freeze away dual action was withdrawn.On (b)(6) 2018, the medical device site vesicles had resolved.On (b)(6) 2018, the medical device site scab had resolved.The reporter provided no causality assessment for medical device site burn and medical device site vesicles with dr scholls freeze away dual action.The reporter considered medical device site scab to be related to dr scholls freeze away dual action.Diagnostic results (normal ranges are provided in parenthesis if available): body mass index was 21.9 kg/sqm.This (b)(6) female patient dr scholls freeze away dual action (salicylic acid, dimethyl ether, propane) for therapeutic skin care topical and 1 day after starting experienced a medical device site burn (unlisted).This case lacks information on patient's relevant medical data and details surrounding the event such as which kind of skin lesion patient had before and if patient has history of allergy skin reactions.Considering the very close temporal relationship and localization of product application, in a conservative approach, company cannot exclude causality of suspect drug to medical device site burn; thus, deemed related, in agreement with reporter.This case was regarded as incident.
 
Additional Manufacturer Narrative
This spontaneous case was reported by a consumer and describes the occurrence of medical device site burn ("she received a major burn.She stated that the burn is 7.5cm.She stated that it is very deep") in a 52-year-old female patient who received dr scholls freeze away dual action cutaneous spray (batch no.Unk) for therapeutic skin care topical.The occurrence of additional non-serious events is detailed below.Medical conditions: consumer reported that there's no relevant medical history.On an unknown date, the patient started dr scholls freeze away dual action.On (b)(6) 2018, the patient experienced medical device site vesicles ("i had blisters after using this.") and scab ("it turned into a hard scab that popped."), 1 day after starting dr scholls freeze away dual action.On an unknown date, the patient experienced medical device site burn (seriousness criteria medically significant and intervention required).The patient was treated with sulfadiazine silver (silver sulfadiazine).Dr scholls freeze away dual action was withdrawn.On (b)(6) 2018, the medical device site vesicles had resolved.On (b)(6) 2018, the scab had resolved.At the time of the report, the medical device site burn outcome was unknown.The reporter provided no causality assessment for medical device site burn and medical device site vesicles with dr scholls freeze away dual action.The reporter considered scab to be related to dr scholls freeze away dual action.Diagnostic results (normal ranges are provided in parenthesis if available): body mass index was 21.9 kg/sqm.Quality-safety evaluation of ptc: a ptc investigation cannot be conducted by the quality unit as a batch number or sample was not provided.A quality defect was not confirmed.The reported medical events are not indicative of a quality defect per se.Most recent follow-up information incorporated above includes: on 21-mar-2019: entering quality-safety evaluation of ptc: unconfirmed quality defect; final risk category v.No lot number or device sample was received in this case.At this time, we have no information suggesting that the device failed to meet its specifications.We will conduct a review of our complaint records and other non-conformances data; should any new and reportable information become available from our investigation, this will be provided in a supplementary report.

Brand Name
DR SCHOLLS FREEZE AWAY DUAL ACTION
Common Device Name
UNIT, CRYOSURGICAL, ACCESSORIES
Manufacturer (Section D)
BAYER HEALTHCARE LLC
4207 michigan avenue rd ne
cleveland TN 37323
MDR Report Key8043538
Report Number1031623-2018-00003
Device Sequence Number1379809
Product Code GEH
UDI-Device Identifier00311017405307
UDI-Public00311017405307
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K052259
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberN/A
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2018
Supplement Date Received by Manufacturer03/21/2019
Initial Report FDA Received Date11/06/2018
Supplement Report FDA Received Date03/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age52 YR
Patient Weight54